Alert archive / Indiana / Special Marine Warnings in 2014
Special Marine Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this special marine warning at Jun 30, 2014, 9:23 PM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 30, 2014, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.0 in
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Jun 30, 5:18 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 5:18 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 PM EDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 350 PM EDT MON JUN 30 2014 A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO. && .UPDATE... ISSUED AT 516 PM EDT MON JUN 30 2014 WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET. ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT EWD EXTRAPOLATION OF SEVERE BOW ECHO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT. BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION. FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED... ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS AGAIN A POSSIBILITY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING. DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY) ISSUED AT 112 PM EDT MON JUN 30 2014 MVFR STRATUS DECK LINGERING OVER NRN INDIANA EARLY THIS AFT... BUT SHOULD MIX OUT OVER THE NEXT COUPLE OF HOURS. REST OF THE AFTN SHOULD BE VFR WITH JUST A SLIGHT CHC OF TSTMS DEVELOPING OVER THE AREA... TOO LOW TO MENTION IN TAFS. MCS OVER IA IS EXPECTED TO MAINTAIN ITSELF INTO NRN INDIANA TONIGHT... IMPACTING SBN AROUND 03Z AND FWA AROUND 05Z. POTENTIAL FOR SVR WIND GUSTS WITH THIS LINE. SOME MVFR STRATUS EXPECTED BEHIND THIS LINE LATE TONIGHT... BUT SHOULD MIX OUT FAIRLY QUICKLY TUE MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR INZ003. MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ043-046. && UPDATE...T SYNOPSIS...JT SHORT TERM...JT LONG TERM...BENTLEY AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EDT MON JUN 30 2014 INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS 503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-011000- STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jun 30, 9:46 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 44 min |
| Jun 30, 10:22 PM EDT | Special Marine Warning | IWX | 113 min | |
| Jun 30, 11:57 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jul 1, 12:04 AM EDT | Tornado Warning | IWX | LaPorte, Starke | 26 min |
| Jul 1, 12:10 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 35 min |
| Jul 1, 12:16 AM EDT | Special Marine Warning | IWX | 44 min | |
| Jul 1, 12:16 AM EDT | Tornado Warning | IWX | Pulaski | 29 min |
| Jul 1, 12:18 AM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph, Starke | 27 min |
| Jul 1, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Miami, Pulaski, Starke | 45 min |
| Jul 1, 12:34 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 26 min |
| Jul 1, 12:36 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 24 min |
| Jul 1, 12:59 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko | 31 min |
| Jul 1, 1:00 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 45 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 43 min |
| Jul 1, 1:17 AM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 28 min |
| Jul 1, 1:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Whitley | 26 min |
| Jul 1, 1:28 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash, Wells | 47 min |
| Jul 1, 1:36 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 54 min |
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 46 min |
| Jul 1, 1:50 AM EDT | Tornado Warning | IWX | Allen | 25 min |
| Jul 1, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 44 min |
| Jul 1, 2:08 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 37 min |
| Jul 1, 2:34 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 26 min |
| Jul 1, 2:38 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 37 min |
| Jul 1, 2:40 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 65 min |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 51 min |
| Jun 30, 10:23 PM EDT | Special Weather Statement | IWX | Saint Joseph | 52 min |
Nearby
Special Marine Warnings in Indiana, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.